Alert archive / Alabama / Freeze Warnings in 2008

Freeze Warning 4, NWS Birmingham, AL

April 15, 200817 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Apr 15, 2008, 2:58 PM CDT for 17 counties in Alabama. It took effect at Apr 15, 2008, 10:07 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 2:58 PM CDT (19:58 UTC)
In effect from
Apr 15, 2008, 10:07 PM CDT
Expired
Apr 16, 2008, 7:37 AM CDT
In force
10 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Apr 15, 12:55 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 15, 12:55 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CDT TUE APR 15 2008

.UPDATE...FOR 18Z AVIATION.

&&

.DISCUSSION...

TODAYS FORECAST IS RIGHT ON TRACK WITH HIGHS REACHING THE LOWER
TO MID 60S. NO CHANGES PLANNED.

&&

.AVIATION...18Z TAF DISCUSSION.

VFR CONDITIONS THROUGH THE TAF PERIOD.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

A FREEZE WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES
BLOUNT...ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST.
CLAIR...TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...AND
CHAMBERS FROM 3 AM UNTIL 8 AM WEDNESDAY..

&&

88
Hazardous weather outlook, Apr 15, 1:04 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT TUE APR 15 2008

ALZ011>015-017>050-161804-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
104 PM CDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT MAINLY FOR EAST
CENTRAL ALABAMA...ESPECIALLY IN THE LOW LYING AREAS...VALLEYS AND
THE USUAL COLD SPOTS. THE DURATION OF THE NEAR FREEZING TEMPERATURES
WILL BE RATHER SHORT...ONLY LASTING A FEW HOURS. IN ADDITION...PATCHY
FROST WILL BE POSSIBLE AREAWIDE. PROTECTION OF SENSITIVE VEGETATION
WILL MOST LIKELY BE REQUIRED FOR ONE MORE NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
THESE STORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING ACROSS
CENTRAL ALABAMA. THE TIMING AND STRENGTH OF THIS SYSTEM IS STILL IN
QUESTION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL
NOT BE NECESSARY AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:45 AM CDTFreeze WatchBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 6 more11 hr
Apr 15, 2:58 PM CDTFrost AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chilton, Dallas and 21 more17 hr

Nearby

Freeze Warnings in Alabama, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.